Two young people are victims of overdose of “candy”

A drug with little-known effects, which circulates in the guise of a popular little candy, has reportedly made at least two young victims of overdoses in the greater Montreal area since the beginning of the month.

It was in this apartment on rue Albert-Guenette, in Saint-Jérôme, that she was found unconscious.

Photo TopoLocal

It was in this apartment on rue Albert-Guenette, in Saint-Jérôme, that she was found unconscious.

Frédérick Jean, 19, died on the South Shore on September 2. Two days later, Alyssa Goudreau was in her turn overwhelmed, this time in the Laurentians.

Since then, the 21-year-old has been lying in hospital, connected to an artificial respirator, in a vegetative state.

We see her here in good shape, before the tragic event.

Courtesy photo

We see her here in good shape, before the tragic event.

“I’m learning to walk in there. I cry, I scream, I scream. I try to stay strong. If it survives, what will it cost? »Drops his mother, Anick Goudreau, who is living a real nightmare.

On September 4, around 8 a.m., Alyssa was found unconscious in an apartment on rue Albert-Guenette, in Saint-Jérôme. It is a place where young people come together to consume, Mr.me Goudreau.

According to Vanessa Belhumeur, 25, a great friend of Alyssa, the latter “regularly consumed PEZ” since she had new unsavory relationships.

The name of these pills comes from the colorful rectangular shaped candies, popular due to the original way of consuming them, which is by tilting the heads of the figurines backwards.

According to the medical analysis results disclosed to Mme Goudreau, his daughter allegedly ingested at least two tablets of a substance similar to Xanax, a drug from the benzodiazepine family, and methamphetamine.

“There is indeed a counterfeit PEZ candy that has been circulating in several regions of Quebec for some time this year,” says Éric Langlois, scientific advisor at the Institut national de santé publique du Québec.

Anxiety and insomnia

These candy replicas typically contain etizolam, according to experts consulted by The Journal.

This substance is not approved as a drug in Canada or the United States, they say, but is used elsewhere to treat anxiety and insomnia.

It would be these ailments that Frédérick Jean, from Saint-Jean-sur-Richelieu, would have liked to relieve when he consumed PEZ.

The young man had just been arrested at the wheel of his car under the influence of the PEZ; shortly after, still nervous, he decided to swallow more to fall asleep, says his mother, Michelle Dionne. He unfortunately succumbed to the overdose.

For these two tearful mothers, we must talk about these tragedies in order to warn young people of the high risks of swallowing this drug.

“You must not consume anything, or you do not consume at all. Above all, if you see someone in distress, help them. It can save lives to call 911 at the right time ”, insists Mr.me Goudreau, who must now decide between keeping Alyssa alive or disconnecting her.

Help warned too late

Her mother’s heart believes her daughter could have been saved if she had been helped in time in the apartment.

“They would have taken the time to empty the drugs and leave before calling,” she rages.

Alyssa reportedly meant she was having trouble breathing, earlier in the evening, M was toldme Goudreau.

“This is when you had to call, not at 8 am,” protests the 43-year-old mother.

“Aly was a ray of sunshine, always ready to help. She had a heart of gold. She was smiling all the time. Unfortunately, she had bad company, ”concludes her friend Vanessa.

The Saint-Jérôme police are investigating.

His son had relied on the traffickers

A mother from Montérégie who lost her son from an overdose two weeks ago regrets that he had to rely on traffickers since he could no longer obtain supplies in the store.

“When he was 18, he had the right to buy legally from the SQDC [Société québécoise du cannabis]. There, since January, he could no longer [l’âge minimal est passé à 21 ans]. He had to turn to the street, indignant Michelle Dionne, 49. I tell myself that if the law had not passed, he might be here today. This is appalling. “

Here are examples of

Photo from Facebook

Here are examples of “PEZ” tablets, as they have been seen in Quebec in recent months

“I’m not saying it’s okay to consume, just that it’s a big gap on the part of the government on that side,” she continues.

On September 2, her only 19-year-old son, Frédérick Jean, was killed in Saint-Jean-sur-Richelieu, after having also consumed “PEZ” tablets, hoping that it would help him fall asleep.

xanax

Courtesy photo, Center Sida-Amitié

Unfortunately, he never woke up.

“He had been in heartbreak for a few months, and had lost his job due to COVID. He was on the PKU [Prestation canadienne d’urgence]. We knew he was not well, saddens Mme Dionne. He was not generally reckless, but there he was. “

“Don’t touch that”

Mme Dionne agreed to share her son’s story in order to raise awareness among other young people who use drugs.

“If that helps. I would do anything. I don’t want what I’m going through to happen to other parents. It’s too terrible, she breathes. Anything that is candy, chemical, don’t touch that. “

On the side of the Saint-Jean-sur-Richelieu police, we can not yet confirm the cause of death of Frédérick Jean.

“We can deduce from what we heard that it would be a possible overdose, lets hear his spokesperson Jérémie Levesque all the same. The file is in the coroner’s office. “

Very dangerous

Even if the “PEZ” has been known to the police for a little while, it would be the first confirmed death being linked to this drug.

“I want kids to know it’s very dangerous,” adds Sergeant Levesque. We must not tell them not to consume, we must tell them how and what. We are there. “

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.